Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 477, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 1, 2020, 8:44 AM EST for 5 counties in Georgia. It took effect at Dec 2, 2020, 1:00 AM EST. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2020, 8:44 AM EST (13:44 UTC)
- In effect from
- Dec 2, 2020, 1:00 AM EST
- Expired
- Dec 2, 2020, 5:29 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 17.92 ft at Dec 1, 2020, 7:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
522
WGUS42 KFFC 011344
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
844 AM EST Tue Dec 1 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC021-153-169-207-289-020200-
/O.NEW.KFFC.FL.W.0477.201202T0600Z-201203T1000Z/
/MACG1.1.ER.201202T0600Z.201202T1200Z.201203T0400Z.NO/
844 AM EST Tue Dec 1 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Ocmulgee River near Macon.
* From late tonight to late Wednesday night.
* At 7:30 AM EST Tuesday the stage was 16.5 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 18.3 feet Wednesday morning.
It will then fall below flood stage late Wednesday evening.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins
along the river upstream and downstream from the gage at U.S.
Highway 80 or Martin Luther King Boulevard. Portions of the
Ocmulgee Riverwalk and agricultural lands well downstream will be
under a foot of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3265 8353
3263 8359 3274 8363
$$
SK2 follow-up statements
019
WGUS82 KFFC 020147
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
847 PM EST Tue Dec 1 2020
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC021-153-169-207-289-021400-
/O.CON.KFFC.FL.W.0477.201202T0600Z-201203T1000Z/
/MACG1.1.ER.201202T0600Z.201202T0600Z.201202T0600Z.NO/
847 PM EST Tue Dec 1 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Ocmulgee River near Macon.
* From late tonight to late Wednesday night.
* At 7:30 PM EST Tuesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18 feet
just after midnight tonight.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins
along the river upstream and downstream from the gage at U.S.
Highway 80 or Martin Luther King Boulevard. Portions of the
Ocmulgee Riverwalk and agricultural lands well downstream will be
under a foot of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3265 8353
3263 8359 3274 8363
$$174
WGUS82 KFFC 021029
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
529 AM EST Wed Dec 2 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
GAC021-153-169-207-289-021130-
/O.CAN.KFFC.FL.W.0477.000000T0000Z-201202T1029Z/
/MACG1.1.ER.700119T1421Z.700119T1421Z.700119T1421Z.NO/
529 AM EST Wed Dec 2 2020
...The Flood Warning for the Ocmulgee River near Macon has been
cancelled...
The Flood Warning is cancelled for
the Ocmulgee River near Macon.
* At 5:30 AM EST Wednesday the stage was 17.1 feet and falling.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to continue falling through
Friday.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3265 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 1, 6:45 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 1, 6:45 AM EST, 1 hour 59 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 645 AM EST Tue Dec 1 2020 .SHORT TERM /Today through Wednesday/... The deep eastern trough will continue to progress and slide toward the Atlantic Coast through the period...while high pressure builds over the southeast. Satellite images show clouds diminishing this morning. Will plan on letting the Winter Weather Advisory expire at 12z. It appears that light snow across the far north has diminished. However there may be some potential for hazardous road conditions this morning. Otherwise dry through Wednesday. Temperatures should rise into the 40s today...except for some 30s in the far northeast. Tonight will be another cold night with lows in the 20s to near 30. With thickness values rising on Wednesday we can look for highs in the 50s. 41 .LONG TERM /Wednesday Night through Monday/... The extended period begins Wednesday evening with a high pressure ridge centered over the state. This ridge will weaken through thursday as moisture begins to increase from the west. The ridge axis and surface high will shift east of Georgia Thursday evening ahead of the next approaching system. This will allow for a shift to southwesterly flow aloft and easterly low- level winds. After the shift, there will be steady moisture increase over the forecast area, leading to increasing cloud cover across the area and a slight chance of precip mainly across northwestern portions of the state Thursday. Deeper moisture finally pushes into the region with the nest system Friday morning as the high pressure ridge moves off the Carolina coast. Right now expecting showers but there is some instability so would not be surprised to see an isolated thunderstorm or two Friday afternoon/evening. This next system will move rapidly through the area and should be east of the state by Saturday afternoon. The models are indicating we could see another shot of some snow across N GA with the wrap around moisture Sat night but the temps may not get down to freezing in time before the moisture clears the area Sunday morning. Will definitely be watching this over the next few days to see how things develop. 01 && .AVIATION... 12Z Update... Ceilings continue to dissipate and taf sites may see a SCT040 until 15z...then SKC. Winds staying northwest and continuing to gust to 20-25kts through much of the day. Speeds dropping off below 10kts 22z-00z. //ATL Confidence...12Z Update... High on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 43 27 55 28 / 0 0 0 0 Atlanta 42 28 52 30 / 0 0 0 5 Blairsville 35 21 50 27 / 10 0 0 5 Cartersville 43 23 52 28 / 0 0 0 5 Columbus 47 27 56 32 / 0 0 0 5 Gainesville 40 28 54 31 / 5 0 0 0 Macon 47 26 57 28 / 0 0 0 0 Rome 44 23 53 26 / 0 0 0 5 Peachtree City 44 25 54 28 / 0 0 0 5 Vidalia 47 30 55 32 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM EST this morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee... Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Lumpkin... Murray...Pickens...Towns...Union...Walker...White...Whitfield. && SHORT TERM...41 LONG TERM....01 AVIATION...41
Hazardous weather outlook, Dec 1, 7:55 AM EST, 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 755 AM EST Tue Dec 1 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 755 AM EST Tue Dec 1 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a small chance for some snow mixed with rain Friday night into Saturday morning across north Georgia, but only minimal snow accumulation is currently expected. Otherwise, no hazardous weather is expected through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.